I have been on a tetracycline protocol for about 2 years that my dermatologist prescribed for me. At my last check-up, my hygienist said that I have stains on the back of my teeth that are brown lines and it seems like they’re starting on the front now. Can the tetracycline stains be causing this? If so, is it possible to fix this?
In general, tetracyclines will only be an issue if you take the medicine while your dentin is forming. You’d need to be under thirteen years old for this to be an issue. That being said, there are some studies that say that one particular variation, minocycline, can cause some staining in adults. If that is the brand you are taking, I would suggest you deal with this sooner rather than later.
First, switch which variation you are using. Second, start bleaching your teeth with professional strength teeth whitening right away. If you start this early, you will be able to get your white teeth back. If you put it off, the only solution will be expensive porcelain veneers, which will need to be done by one of the top cosmetic dentists in the country because of how challenging these types of stains are. That will make it more expensive than normal.
If you are not using the minocycline, then you are just developing normal stains. The best toothpaste to use to remove external stains is SuperSmile Toothpaste. It does it without the harsh abrasives you get with most whitening toothpaste brands.
I hope this helps.
This blog is brought to you by Ahwatukee Dentist Dr. Harveer Kaur.